Alert archive / Nevada / Areal Flood Advisories in 2008
Areal Flood Advisory 21, NWS Las Vegas, NV
NWS Las Vegas, NV issued this areal flood advisory at Jul 14, 2008, 2:11 PM PDT for Clark County, Nye County, Nevada. It was in force for 54 min.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2008, 2:11 PM PDT (21:11 UTC)
- Expired
- Jul 14, 2008, 3:05 PM PDT
- In force
- 54 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
Counties Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 176 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 2011 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this areal flood advisory went out at Jul 14, 9:10 AM PDT, 5 hours 1 minute earlier.
Area forecast discussion, Jul 14, 9:10 AM PDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 910 AM PDT MON JUL 14 2008 .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE AREA THROUGH TUESDAY RESULTING IN ISOLATED TO SCATTERED THUNDERSTORMS... ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. SOME STORMS MAY PRODUCE HEAVY RAINFALL. STORM COVERAGE WILL GRADUALLY DECREASE BY THE MIDDLE OF THE WEEK AS DRIER SOUTHWEST FLOW DEVELOPS. && .UPDATE...OVERALL MOIST AND UNSTABLE TODAY WITH UPPER TROUGH STILL OVER THE AREA. ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP THROUGHOUT THE DAY. FORECAST IN GOOD SHAPE AND NO UPDATES PLANNED. && .AVIATION...FOR MCCARRAN...PARTLY CLOUDY SKIES ACROSS THE LAS VEGAS VALLEY THROUGH 18Z. ISOLATED THUNDERSTORM COVERAGE IS EXPECTED ALONG ALL APPROACH CORRIDORS AND WITHIN THE LAS VEGAS VALLEY DURING THE AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SOME LIGHT TO MODERATE SHOWERS REMAIN OVER NORTHERN PORTIONS OF MOHAVE COUNTY...BUT ARE EXPECTED TO DIMINISH BY 14Z. THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE REGION AFTER 18Z AND CONTINUE INTO THE EVENING HOURS. && .PREV DISCUSSION...330 AM PDT MON JUL 14...SHORT TERM...VERY LITTLE CHANGE TO THE OVERALL FORECAST PACKAGE AS MOIST AND UNSTABLE CONDITIONS REMAIN ACROSS THE CWA. MODELS INDICATE THAT FAIRLY UNIFORMED CONDITIONS CONTINUE...WITH THETA-E/ PREC WATER/CAPE/NEG LI...NOT REALLY FOCUSING IN ANY SPECIFIC AREA FOR TODAY. FLOW ALOFT REMAINS LIGHT AND ALTHOUGH HEAVY RAIN MAY CAUSE SOME LOCALIZE FLOOD PROBLEMS...LACK OF STRONG FOCUS DOES NOT LEAD TO A FLASH FLOOD WATCH ATTM. SITUATION WILL NEED TO BE MONITORED CLOSELY DURING THE DAY HOWEVER. TUESDAY WILL BE SIMILAR TO TODAY...HOWEVER MODELS CONTINUE TO INDICATE THAT INCREASED SOUTHWEST FLOW ALOFT LOOKED FOR INTO WEDNESDAY WHICH SHOULD BRING A DRIER AIRMASS TO AT LEAST THE WESTERN PORTION OF THE CWA AND HAVE CONFINED THUNDERSTORMS TO MAINLY THE EASTERN HALF WHILE EXPECTED COVERAGE TO BE LESS THAN TUESDAY. TEMPERATURES WILL REMAIN A CHALLENGE DUE TO CLOUD COVER/SHOWERS. WENT WITH MOS RESULTING IN A FEW DEGREES OF WARMING INTO THE MIDDLE OF THE WEEK AS DRIER AIR MOVES IN. .LONG TERM...ONCE AGAIN ONLY MINOR CHANGES MADE TO THE FORECAST. MODELS CONTINUE TO SHOW A SLOW DRYING TREND FROM WEST TO EAST TOWARD THE END OF THE WEEK AS AN UPPER LEVEL LOW PUSHES THROUGH THE PACIFIC NORTHWEST. ALTHOUGH THE SOUTHWEST FLOW INCREASES ALOFT OVER THE WESTERN ZONES...MONSOONAL MOISTURE IS LIKELY TO REMAIN OVER THE FAR EASTERN ZONES. KEPT THE SLIGHT CHANCE TO CHANCE POPS IN THE FORECAST THROUGH THE PERIOD OVER MOHAVE COUNTY WITH LOWER POPS AS YOU GO WEST. WITH THE DRIER AIR MOVING INTO THE REGION TEMPERATURES WILL SLOWLY INCREASE. RIGHT NOW WE ARE NOT LOOKING FOR A SIGNIFICANT WARMING TREND...BUT IT LOOKS LIKE TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && HARRISON/SALMEN/JENSEN/GORELOW HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 14, 5:56 AM PDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 556 AM PDT MON JUL 14 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-150000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 556 AM PDT MON JUL 14 2008 /556 AM MST MON JUL 14 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE AREA TODAY FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. IN ADDITION TO DANGEROUS LIGHTNING AND POSSIBLY STRONG WINDS...LOCAL HEAVY RAIN COULD PRODUCE ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS CAN BE EXPECTED AGAIN TUESDAY FOLLOWED BY DECREASING COVERAGE WEDNESDAY AND INTO THE WEEKEND AS DRIER SOUTHWEST FLOW DEVELOPS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AS SOON AS IT IS SAFE TO DO SO.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 12:15 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Jul 14, 12:38 PM PDT | Areal Flood Advisory | VEF | Clark | 2 hr |
| Jul 14, 1:49 PM PDT | Areal Flood Advisory | VEF | Clark | 54 min |
| Jul 14, 2:21 PM PDT | Flash Flood Warning | VEF | Clark | 114 min |
| Jul 13, 5:14 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 2 hr |
| Jul 14, 1:37 PM PDT | Areal Flood Advisory | VEF | Inyo | 113 min |
Nearby
Areal Flood Advisories in Nevada, 2008Every areal flood advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.